Table of Contents Author Guidelines Submit a Manuscript
Differential Equations and Nonlinear Mechanics
Volume 2006, Article ID 68748, 14 pages
http://dx.doi.org/10.1155/DENM/2006/68748

Instability, nonexistence, and uniqueness in elasticity with porous dissipation

Departament de Matemàtica Aplicada 2, Universitat Politècnica de Catalunya, Colom 11, Terrassa, Barcelona 08222, Spain

Received 18 July 2005; Revised 10 October 2005; Accepted 11 October 2005

Copyright © 2006 M. C. Leseduarte and R. Quintanilla. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Ciarletta and D. Ieşan, Non-Classical Elastic Solids, vol. 293 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow; John Wiley & Sons, New York, 1993. View at Zentralblatt MATH · View at MathSciNet
  2. S. C. Cowin and J. W. Nunziato, “Linear elastic materials with voids,” Journal of Elasticity, vol. 13, no. 2, pp. 125–147, 1983. View at Google Scholar · View at Zentralblatt MATH
  3. V. A. Galaktionov and S. I. Pohozaev, “Blow-up and critical exponents for nonlinear hyperbolic equations,” Nonlinear Analysis. Theory, Methods & Applications. Series A: Theory and Methods, vol. 53, no. 3-4, pp. 453–466, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. D. Ieşan, Thermoelastic Models of Continua, vol. 118 of Solid Mechanics and Its Applications, Kluwer Academic, Dordrecht, 2004. View at MathSciNet
  5. D. Ieşan and R. Quintanilla, “Decay estimates and energy bounds for porous elastic cylinders,” Zeitschrift für Angewandte Mathematik und Physik (ZAMP), vol. 46, no. 2, pp. 268–281, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. R. J. Knops, “Instability and the ill-posed Cauchy problem in elasticity,” in Mechanics of Solids, H. G. Hopkins and M. J. Sewell, Eds., pp. 357–382, Pergamon Press, New York, 1982. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. R. J. Knops, H. A. Levine, and L. E. Payne, “Non-existence, instability, and growth theorems for solutions of a class of abstract nonlinear equations with applications to nonlinear elastodynamics,” Archive for Rational Mechanics and Analysis, vol. 55, pp. 52–72, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. R. J. Knops and B. Straughan, “Non-existence of global solutions to non-linear Cauchy problems arising in mechanics,” in Trends in Applications of Pure Mathematics to Mechanics (Conf., Univ. Lecce, Lecce, 1975), vol. 2 of Monographs and Studies in Math., pp. 187–206, Pitman, London, 1976. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. H. A. Levine, “Instability and nonexistence of global solutions to nonlinear wave equations of the form Putt=Au+F(u),” Transactions of the American Mathematical Society, vol. 192, pp. 1–21, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. M. Mosconi, “A variational approach to porous elastic bodies,” Zeitschrift für Angewandte Mathematik und Physik (ZAMP), vol. 56, no. 3, pp. 548–558, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. W. Nunziato and S. C. Cowin, “A nonlinear theory of elastic materials with voids,” Archive for Rational Mechanics and Analysis, vol. 72, no. 2, pp. 175–201, 1979/1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. L. E. Payne, Improperly Posed Problems in Partial Differential Equations, Regional Conference Series in Applied Mathematics, no. 22, SIAM, Pennsylvania, 1975. View at Zentralblatt MATH · View at MathSciNet
  13. R. Quintanilla, “Instability and non-existence in the nonlinear theory of thermoelasticity without energy dissipation,” Continuum Mechanics and Thermodynamics, vol. 13, no. 2, pp. 121–129, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. R. Quintanilla, “On uniqueness and continuous dependence in the nonlinear theory of mixtures of elastic solids with voids,” Mathematics and Mechanics of Solids, vol. 6, no. 3, pp. 281–298, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. R. Quintanilla, “Slow decay for one-dimensional porous dissipation elasticity,” Applied Mathematics Letters, vol. 16, no. 4, pp. 487–491, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet